MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID

BELMONT MEDICAL TECHNOLOGIES 3-SPIKE DISPOSABLE SET; THERMAL INFUSION FLUID
Model Number 903-00006P
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file # (b)(4), has been logged for this incident for traceability.The disposable sets involved in the incident have not been returned to belmont medical technologies for evaluation.The disposable sets involved in the incident were discarded.However, unused disposable sets from the same lot are being returned to belmont for evaluation.Although the patient involved in this incident expired, there are no allegations that the device caused or contributed to the patient death.A 102 error message is generated to alert the user of the condition of the device.Infusion can be continued through other means.Belmont contacted the initial reporter to get additional details on the incident (including what was infused, flow rate, if device malfunction caused or contributed to the patient outcome etc.), and was told that blood products and.9% ns were used during infusion.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger may become overheated and cause an over temperature /overheating issue.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid, if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart the system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.The users confirmed they received an error 102 message during the event alerting them to the issue.Belmont is working with the user facility to get disposable samples from the same lot returned for investigation.No other complaints from this lot have been identified.Without the results of the disposable sets from the same lot of the investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
There were multiple disposable sets involved in an overheat incident during a case.No details except for the lot # 20250707.During use both of our belmont devices displayed temperature error messages and completely failed to infuse when used with tubing from lot # 20250707.No issues occurred when switching to tubing from another lot.The tubing was attempted on two separate machines.Both unit's displayed a system error 102.One machine is off the unit currently but the s/n for the other is (b)(6).
 
Additional Manufacturer Narrative
The disposable sets involved in the reported incident were discarded and were not available for investigation.Unopened samples from the same lot (lot # 20250707) were reviewed and passed full inspection, with no anomalies identified that could have contributed to the reported issue.We received confirmation that both units involved in the incident are functional and operating without issues.We reviewed the lot history of the disposable sets involved, and no other complaints were identified.The root cause of the reported incident could not be determined.We will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
3-SPIKE DISPOSABLE SET
Common Device Name
THERMAL INFUSION FLUID
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
garet tierney
780 boston road
billerica, MA 01821
MDR Report Key23871421
Report Number1219702-2025-00069
Device Sequence Number19984804
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00006P
Device Lot Number20250707
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown